Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 20, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Sep 3, 2008, 7:35 AM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Sep 3, 2008, 8:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2008, 7:35 AM CDT (12:35 UTC)
- In effect from
- Sep 3, 2008, 8:00 AM CDT
- Expired
- Sep 3, 2008, 7:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Ottawa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 031235 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 735 AM CDT WED SEP 3 2008 ARZ001-002-010-011-019-020-029-OKZ058-062-063-067>072-074-076- 032045- /O.NEW.KTSA.WI.Y.0020.080903T1300Z-080904T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OTTAWA-MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH- SEQUOYAH-HASKELL-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...MIAMI...PRYOR... JAY...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...STIGLER...POTEAU 735 AM CDT WED SEP 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... OTTAWA...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR... MUSKOGEE...MCINTOSH...SEQUOYAH...HASKELL...LE FLORE. OCCASIONAL WIND GUSTS TO 40 MPH CAN BE EXPECTED TODAY AS THE REMNANTS OF TROPICAL SYSTEM GUSTAV CONTINUE TO TRACK SLOWLY INTO SOUTHEASTERN OKLAHOMA. THESE WINDS MAY ALSO BE ACCOMPANIED BY PERIODS OF VERY HEAVY RAINFALL...WHICH WILL FURTHER IMPAIR DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KTSA 040005 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 705 PM CDT WED SEP 3 2008 ARZ001-002-010-011-019-020-029-OKZ058-062-063-067>072-074-076- 040115- /O.EXP.KTSA.WI.Y.0020.000000T0000Z-080904T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OTTAWA-MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH- SEQUOYAH-HASKELL-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...MIAMI...PRYOR... JAY...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...STIGLER...POTEAU 705 PM CDT WED SEP 3 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... OTTAWA...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR... MUSKOGEE...MCINTOSH...SEQUOYAH...HASKELL...LE FLORE. WINDS WILL REMAIN BREEZY AS TROPICAL DEPRESSION GUSTAV LIFTS NORTHEAST ACROSS ARKANSAS. WIND GUSTS AROUND 30 MPH ARE POSSIBLE THIS EVENING...WHICH IS BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Sep 3, 6:15 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 3, 6:15 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
615 AM CDT WED SEP 3 2008
.DISCUSSION...
&&
.AVIATION...
TROPICAL REMNANTS OF GUSTAV WILL CONTINUE TO IMPACT THE AREA
TAF SITES THROUGH THE FORECAST WITH PERIODS OF RAIN AND LIGHT FOG.
REDUCED CEILINGS AND VISIBILITIES INTO THE MVFR AND
IFR CATEGORIES CAN BE EXPECTED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ049-OKZ058-OKZ063-OKZ068-
OKZ069-OKZ072-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 7 AM THURSDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...23Hazardous weather outlook, Sep 3, 6:56 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 656 AM CDT WED SEP 3 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 656 AM CDT WED SEP 3 2008 ...REMNANTS OF GUSTAV WILL CONTINUE AFFECTING THE AREA THROUGH TONIGHT... ...3 TO 6 INCHES OF RAIN POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...SIGNIFICANT. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...SIGNIFICANT. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. DISCUSSION... THE TROPICAL REMNANTS OF GUSTAV...CURRENTLY LOCATED OVER EXTREME NORTHEAST TEXAS WILL BEGIN TO MOVE IN A MORE NORTH NORTHEAST DIRECTION TODAY. AS THIS OCCURS...AREAS OF LIGHT TO MODERATE RAIN...ALONG WITH ISOLATED THUNDER WILL WRAP AROUND THE CENTER OF CIRCULATION...THUS RESULTING IN RAINY PERIODS THROUGHOUT THE REGION. THE TRACK OF THE CIRCULATION DICTATES FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL REMAIN MORE FAVORABLE FOR PROLONGED RAINFALL...WITH 3 TO 6 INCHES OF ADDITIONAL RAINFALL THROUGH TONIGHT WILL BE POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AFOREMENTIONED AREA THROUGH TONIGHT. SEE...OKCFFATSA...FOR DETAILS. ADDITIONALLY...WINDS GUSTING BETWEEN 30 AND 40 MPH WILL BE POSSIBLE AREAWIDE AS THE SURFACE LOW MOVES NORTH NORTHEAST TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE REMNANTS OF GUSTAV WILL CONTINUE TO LIFT NORTHEAST AND AWAY FROM THE AREA DURING THE DAY THURSDAY. IN ITS WAKE...CONSIDERABLY DRIER AND COOLER AIR WILL BEGIN FILTERING OVER THE AREA. A WEAK SHORTWAVE TRAVERSING THE PLAINS OVER THE EARLY PORTION OF THE WEEKEND MAY RESULT IN ADDITIONAL CHANCES FOR RAIN...ALONG WITH A REINFORCING SHOT OF COOLER AIR. A WARMING TREND WILL ENSUE FOR EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:33 AM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 9 hr |
| Sep 3, 8:12 AM CDT | River Flood Warning | TSA | Adair | 25 hr |
| Sep 3, 8:17 AM CDT | River Flood Warning | TSA | Cherokee | 12 hr |
| Sep 3, 8:31 AM CDT | River Flood Warning | TSA | LeFlore | 72 hr |
| Sep 3, 12:29 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 4 hr |
| Sep 3, 4:01 PM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 8 hr |
| Sep 3, 4:06 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 8 hr |
| Sep 3, 5:46 AM CDT | Flash Flood Warning | TSA | Carroll, Madison | 6 hr |
| Sep 3, 9:53 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 6 hr |
| Sep 3, 3:57 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 8 hr |
Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.